My rheumatologist has recently put me on Lyrica – 75mg once a day. After 2 weeks on the drug my face, especially around the lips, was itchy and I was experiencing muscle weakness in my legs and dizziness. I stopped taking Lyrica as I wasn’t sure if these symptoms were caused by the drug or was some new random symptoms of whatever is going on with my body.
Today, 7 days after being off Lyrica, I am still experiencing the dizziness and muscle weakness so I took myself off to the chemist to speak to the pharmacist about whether the Lyrica was still in my system wrecking havoc. It turns out that Lyrica has a short half-life so it is very unlikely that after 7 days being off the drug that it would still be in my system. However, the dizziness could be a withdrawal symptom. That made sense as I initially experienced really bad dizziness causing me to walk into walls for the first couple of days on Lyrica until my body got used to the drug, so it is entirely possible that my body needed to adjust being off the drug.
The pharmacist also said that Lyrica can cause short-term muscle damage which would explain the muscle weakness in my legs. Now this really did not make sense as I was on a really low dose of the drug for a short period of time. I can understand some muscle damage from being on say 600mg a day for a couple of years, but after 14 days of taking only 75mg a day, I have my doubts. Has anyone heard of Lyrica causing muscle damage or was my pharmacist just making shit up?
The only decent information I came away with was that if I still have the symptoms in another week’s time, it isn’t the Lyrica causing them.
Update: None of the symptoms I mentioned above were caused by Lyrica. I am now on month three of being on Lyrica and it has been a godsend. More information read Life of Lyrica